Acute colchicine toxicity: A case report

Makaleler > Tam Makale · 2019

Yazarlar: Çiğdem Dinçkal

Demiroğlu Bilim University Florence Nightingale Journal of Medicine, Uluslararası, 2019, cilt 5, ss 152-154

DOI: 10.5606/fng.btd.2019.028

Özet

Colchicine is an alkaloid drug acquired from the autumn crocus (Colchicum autumnale) flower and is used as an antimitotic especially in the treatment of gout and Familial Mediterranean Fever (FMF).Its use in treating some rheumatic diseases (pseudogout, Behcet's disease, sarcoidosis, amyloidosis, etc.) as well as cancer treatment is under research.Although colchicine intoxication rarely occurs, therapeutic doses or suicidal overdose may lead to severe toxicity resulting in death.Clinical symptoms associated with colchicine overdose must be monitored in intensive care as they may show rapid progression.In this report, we present a 22-year-old patient with FMF who died from multiple organ failure shortly after suicidal overdose of colchicine.

Detay görüntüle